Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 157, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Aug 24, 2012, 12:46 AM CDT for Bayfield County, Wisconsin. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2012, 12:46 AM CDT (05:46 UTC)
- Expired
- Aug 24, 2012, 1:30 AM CDT
- In force
- 44 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Bayfield County, WI
The radar
The Duluth radar (KDLH), 93 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 5.8 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1423 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1586 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
340
WUUS53 KDLH 240546
SVRDLH
WIC007-240630-
/O.NEW.KDLH.SV.W.0157.120824T0546Z-120824T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
1246 AM CDT FRI AUG 24 2012
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BAYFIELD COUNTY IN NORTHWEST WISCONSIN...
* UNTIL 130 AM CDT
* AT 1241 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES SOUTH OF HERBSTER...OR 20 MILES NORTHWEST OF
ASHLAND...AND MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN BAYFIELD COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4677 9131 4692 9086 4678 9084 4673 9086
4671 9084 4669 9084 4667 9087 4661 9123
TIME...MOT...LOC 0546Z 240DEG 18KT 4674 9121
WIND...HAIL 60MPH 1.50IN
$$
MELDE2 follow-up statements
469
WWUS53 KDLH 240558
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1258 AM CDT FRI AUG 24 2012
WIC007-240630-
/O.CON.KDLH.SV.W.0157.000000T0000Z-120824T0630Z/
BAYFIELD WI-
1258 AM CDT FRI AUG 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
BAYFIELD COUNTY UNTIL 130 AM CDT...
AT 1255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES
SOUTHEAST OF HERBSTER...OR 16 MILES NORTHWEST OF ASHLAND...MOVING
EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WASHBURN AROUND 130 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4677 9125 4687 9087 4678 9084 4673 9086
4671 9084 4669 9084 4667 9087 4661 9123
TIME...MOT...LOC 0558Z 273DEG 16KT 4671 9113
WIND...HAIL 60MPH 1.00IN
$$
MELDE190
WWUS53 KDLH 240629
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
129 AM CDT FRI AUG 24 2012
WIC007-240637-
/O.EXP.KDLH.SV.W.0157.000000T0000Z-120824T0630Z/
BAYFIELD WI-
129 AM CDT FRI AUG 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BAYFIELD COUNTY
WILL EXPIRE AT 130 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED TO JUST BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER HAIL TO DIME SIZE AND VERY HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM. GUSTY WINDS TO 40 MPH ARE ALSO
POSSIBLE.
LAT...LON 4677 9125 4687 9087 4678 9084 4673 9086
4671 9084 4669 9084 4667 9087 4661 9123
TIME...MOT...LOC 0627Z 262DEG 10KT 4674 9106
$$
MELDEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 12:35 AM CDT, 11 minutes earlier.
Area forecast discussion, Aug 24, 12:35 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 1235 AM CDT FRI AUG 24 2012 .AVIATION.../06Z TAF ISSUANCE/ A COMPLEX FRONTAL BOUNDARY WILL MOVE THROUGH THE NORTHLAND DURING THE TAF CYCLE...BUT THE FRONT WILL GRADUALLY WEAKEN AND LOSE ITS CHARACTERISTICS AS IT MOVES THROUGH. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE NORTHLAND OVERNIGHT... ESPECIALLY OVER THE EASTERN HALF OF THE AREA. OVERALL...CONDITIONS WILL BE VFR...WITH LOCAL IFR/LIFR FOG OVERNIGHT. && .PREV DISCUSSION... /ISSUED 1014 PM CDT THU AUG 23 2012/ UPDATE...SCATTERED SHOWERS AND THUNDERSTORMS CONTINUED ACROSS THE NORTHLAND THIS EVENING. THE NAM SEEMED TO HAVE A GOOD HANDLE ON IT...AND THERE WAS AN INCREASE IN ACTIVITY DURING THE PAST HOUR ACROSS EAST CENTRAL MN AND NW WI. THE EXTREMELY STRONG STORMS NORTH OF THE BORDER CONTINUED AS WELL. WILL CONTINUE TO SEE THE POTENTIAL FOR SOME STRONG STORMS OVERNIGHT...AND CANNOT RULE OUT A SEVERE STORM AS WELL. PREV DISCUSSION... /ISSUED 321 PM CDT THU AUG 23 2012/ SHORT TERM...WEAK SHORTWAVE TROF IS PROGRESSING INTO NWRN MN AT THE MOMENT. AHEAD OF SYSTEM...ATMOSPHERE IS BECOMING MORE UNSTABLE AS EVIDENT IN SPC MESOANALYSIS WITH MLCAPE OF ABOUT 1000 J/KG ACROSS WRN CWA. SFC ANALYSIS REVEALS AREA OF LOWER PRESSURE LINGERING ACROSS NDAK/NWRN MN BORDER WITH BRISK WARM ADVECTION REGION COVERING ALL OF CWA. A FEW STRONGER CELLS HAVE DEVELOPED QUICKLY THIS AFTN WITH 50 DBZ CORES ABOVE 35K. TONIGHT THROUGH FRIDAY NIGHT...SHORTWAVE TROF WILL OUTRUN SFC TROF AS SFC TROF DAMPENS OUT WEST OF CWA TONIGHT. TOUGH FCST AS TO LOCATION/MOVEMENT OF ORGANIZED PRECIP. GENERAL IDEA IS THAT PRECIPITATION CHANCES WILL DIMINISH FROM WEST TO EAST LATE TONIGHT/EARLY FRIDAY. WITH UPPER DIVERGENCE EXITING AREA FRIDAY AND LACK OF BDRY LYR CONVERGENCE...HAVE CONFINED POPS OVER WISC ZONES. HEIGHT FALLS... ASSOCIATED WITH STRONG SFC/MID LVL SYSTEM OVER SRN SASK...WILL PROVIDE SOME INCREASING DIVERGENCE OVER WRN CWA FRIDAY NIGHT. POPS SHOULD BEGIN TO INCREASE...ESPECIALLY AFTER MIDNIGHT. LONG TERM...SATURDAY THROUGH WEDNESDAY... AN UPPER LEVEL LOW WILL MOVE FROM SASKATCHEWAN INTO NORTHWESTERN ONTARIO BY 12Z SUNDAY. STRONGEST SYNOPTIC SCALE ASCENT WILL REMAIN NORTH OF CWA AS A FRONTAL BOUNDARY PUSHES ACROSS THE CWA SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. SHOWERS/STORMS WILL BE MOST LIKELY OVER MN ZONES SAT AFTN/EVENING...AND WISC ZONES EARLY SUNDAY. MODELS IN DECENT AGREEMENT REGARDING HIGH PRESSURE BUILDING INTO THE REGION MONDAY WITH A DRY DAY EXPECTED. WILL MAINTAIN DRY FCST TUESDAY DESPITE ECMWF SUGGESTING SOME LOW POPS POSSIBLE. BETTER AGREEMENT BY MDL SUITE BY LATE TUESDAY INTO WEDNESDAY WITH APPROACHING SFC/MID LVL SYSTEM. && .POINT TEMPS/POPS... DLH 84 65 79 62 / 10 20 50 50 INL 85 62 79 56 / 10 30 40 40 BRD 87 67 81 59 / 10 20 50 40 HYR 86 65 83 65 / 30 20 50 50 ASX 86 65 85 65 / 20 20 30 50 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. && SHORT TERM...DAP
Hazardous weather outlook, Aug 23, 3:52 PM CDT, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 352 PM CDT THU AUG 23 2012 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-241030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 352 PM CDT THU AUG 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL AFFECT THE NORTHLAND THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE THAT SOME OF THE STORMS COULD REACH STRONG TO SEVERE LEVELS WITH HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE NORTHLAND FRIDAY THROUGH EARLY SUNDAY...ESPECIALLY SATURDAY AFTERNOON AND SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LSZ121-140>148-241030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 352 PM CDT THU AUG 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL AFFECT WESTERN LAKE SUPERIOR THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE THAT SOME OF THE STORMS COULD REACH STRONG TO SEVERE LEVELS WITH HAIL AND VERY GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS WESTERN LAKE SUPERIOR FRIDAY THROUGH SUNDAY...ESPECIALLY SATURDAY EVENING. CANNON MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Aug 23, 8:24 PM CDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
824 PM CDT THU AUG 23 2012
MNZ036>038-240215-
CARLTON/SOUTH ST. LOUIS-PINE-SOUTH AITKIN-
824 PM CDT THU AUG 23 2012
...STRONG STORMS IN AITKIN COUNTY...
AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MCGRATH...MOVING NORTHEAST AT 25 MPH.
THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 40 MPH...
* THE THUNDERSTORM WILL BE NEAR...
DADS CORNER BY 830 PM...
ARTHYDE BY 850 PM...
RUTLEDGE BY 855 PM...
RONALD AND DENHAM BY 900 PM...
LAWLER BY 905 PM...
WILLOW RIVER BY 910 PM...
AUTOMBA BY 915 PM...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 4615 9345 4624 9344 4624 9358 4661 9318
4635 9266 4615 9311 4614 9343
DAPSpecial weather statement, Aug 23, 10:15 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1015 PM CDT THU AUG 23 2012
MNZ037-038-WIZ001>003-007-008-240415-
ASHLAND-BAYFIELD-CARLTON/SOUTH ST.
LOUIS-DOUGLAS-PINE-SAWYER-WASHBURN-
1015 PM CDT THU AUG 23 2012
...STRONG STORMS ACROSS NORTHWESTERN WISCONSIN...
AT 1015 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CHAFFEY TO LITTLE
ROUND LAKE...MOVING NORTHEAST AT 20 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...
* THUNDERSTORMS WILL BE NEAR...
PATZAU BY 1020 PM...
SOLON SPRINGS BY 1030 PM...
CABLE AND BENNETT BY 1045 PM...
HAWTHORNE BY 1055 PM...
SOUTH RANGE BY 1100 PM...
BARNES BY 1105 PM...
WENTWORTH AND NAMEKAGON BY 1110 PM...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 4640 9240 4670 9183 4672 9175 4622 9064
4590 9128
DAPSpecial weather statement, Aug 23, 10:19 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1019 PM CDT THU AUG 23 2012
WIZ001-006>008-240415-
BURNETT-DOUGLAS-SAWYER-WASHBURN-
1019 PM CDT THU AUG 23 2012
...STRONG STORMS ACROSS NORTHWESTERN WISCONSIN...
AT 1018 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HERTEL TO 22 MILES
SOUTH OF ANGUS...MOVING NORTHEAST AT 25 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...
* THUNDERSTORMS WILL BE NEAR...
SHELL LAKE BY 1030 PM...
SPOONER AND SARONA BY 1040 PM...
ANGUS BY 1050 PM...
TREGO AND BIRCHWOOD BY 1055 PM...
LAMPSON AND EARL BY 1100 PM...
MINONG AND SPRINGBROOK BY 1110 PM...
STANBERRY AND EXELAND BY 1115 PM...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 4572 9218 4573 9242 4617 9185 4568 9078
4563 9088 4563 9215
DAPSpecial weather statement, Aug 23, 11:28 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1128 PM CDT THU AUG 23 2012
WIZ001>003-008-240515-
ASHLAND-BAYFIELD-DOUGLAS-SAWYER-
1128 PM CDT THU AUG 23 2012
...STRONG STORMS ACROSS NORTHWESTERN WISCONSIN...
AT 1128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTH RANGE TO
NAMEKAGON LAKE...MOVING NORTHEAST AT 25 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...BRIEF HEAVY DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
MAPLE... BLUEBERRY... BRULE...
GRAND VIEW... WAINO... CLOVERLAND...
OULU... IRON RIVER... MASON...
INO... BENOIT... SANBORN...
PORT WING... MOQUAH... MARENGO...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 4661 9209 4670 9199 4669 9196 4670 9182
4677 9160 4676 9153 4680 9142 4680 9137
4647 9070 4611 9107
DAPSpecial weather statement, Aug 24, 12:20 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1220 AM CDT FRI AUG 24 2012
WIZ001>003-007-008-240615-
ASHLAND-BAYFIELD-DOUGLAS-SAWYER-WASHBURN-
1220 AM CDT FRI AUG 24 2012
...SCATTERED STRONG STORMS TRACKING ACROSS FAR NORTHERN WISCONSIN...
AT 1214 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTH OF
HERBSTER TO INO TO 5 MILES SOUTHEAST OF NELSON LAKE...MOVING EAST AT
20 MPH. OTHER SCATTERED THUNDERSTORMS WERE ALSO OCCURRING AHEAD AND
JUST BEHIND THIS LINE.
THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS UP TO 35
MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS.
LOCATIONS IMPACTED INCLUDE...
MOQUAH... CORNUCOPIA... GRAND VIEW...
BENOIT... MASON... GRAND VIEW...
LOST LAND LAKE... NAMEKAGON LAKE... TEAL LAKE...
BARKSDALE... NAMEKAGON... SAND ISLAND...
WASHBURN... ASHLAND... RASPBERRY ISLAND...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4604 9182 4650 9157 4676 9159 4690 9119
4687 9111 4701 9095 4695 9094 4700 9088
4699 9083 4697 9083 4709 9072 4691 9068
4692 9066 4684 9072 4684 9067 4678 9066
4673 9076 4674 9078 4661 9063 4606 9069
MELDESpecial weather statement, Aug 24, 12:22 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 1222 AM CDT FRI AUG 24 2012 WIZ003-006>008-240615- ASHLAND-BURNETT-SAWYER-WASHBURN- 1222 AM CDT FRI AUG 24 2012 ...SCATTERED STRONG THUNDERSTORMS OVER NORTHERN WISCONSIN... AT 1219 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF NELSON LAKE TO 6 MILES SOUTH OF SARONA...MOVING NORTHEAST AT 25 MPH. OTHER SCATTERED STORMS WERE OCCURRING AHEAD OF THIS LINE AS WELL. THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS UP TO 35 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS. LOCATIONS IMPACTED INCLUDE... ANGUS... NELSON LAKE... STONE LAKE... HAYWARD... BIRCHWOOD... LITTLE SISSABAGAMA LAKE... EDGEWATER... NORTHWOODS BEACH... LITTLE ROUND LAKE... LITTLE ROUND LAKE... RESERVE... CHIEF LAKE... EXELAND... COUDERAY... CHIPPEWA LAKE... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. LAT...LON 4611 9187 4610 9086 4563 9098 4564 9207 MELDE
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 10:15 PM CDT | Special Weather Statement | DLH | Douglas | 60 min |
| Aug 23, 10:19 PM CDT | Special Weather Statement | DLH | Washburn | 56 min |
| Aug 23, 11:28 PM CDT | Special Weather Statement | DLH | Bayfield | 47 min |
| Aug 24, 12:20 AM CDT | Special Weather Statement | DLH | Ashland, Bayfield | 55 min |
| Aug 24, 12:22 AM CDT | Special Weather Statement | DLH | Sawyer, Washburn | 53 min |
| Aug 24, 1:31 AM CDT | Special Weather Statement | DLH | Bayfield | 59 min |
| Aug 24, 1:41 AM CDT | Areal Flood Advisory | DLH | Bayfield | 4 hr |
| Aug 24, 2:50 AM CDT | Flash Flood Warning | DLH | Bayfield | 5 hr |
| Aug 24, 3:08 AM CDT | Special Weather Statement | DLH | Bayfield | 52 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.